[en] The oral administration of non-steroidal anti-inflammatory drugs (NSAID) to animals induces a quick increase in intestinal permeability and secondary inflammatory lesions of the intestine. The mechanisms leading to the inflammatory lesions are hypothetical. The increased intestinal permeability could allow a greater mucosal and systemic penetration of fed antigens and bacterial products leading to an abnormal mucosal and systemic immune and inflammatory response toward these materials. We examined the effect of oral dosing with indomethacin on ovalbumin serum levels and the systemic immune response to ovalbumin in mice fed with ovalbumin. The ovalbumin serum level was higher in indomethacin-treated mice and the increase was proportional to the dose of indomethacin. It was associated with epithelial and subepithelial lesions. Moreover, the systemic humoral and, to a lesser extent, the cellular tolerance were partially abrogated in the treated mice. These findings suggest that the oral administration of indomethacin in mice induces an increased passage of fed antigen through the intestinal epithelium associated with a decrease in systemic tolerance to this antigen. The reason for this decrease remains unclear. Besides a disequilibrium between systemic and mucosal immune responses, a loss of integrity of the intestinal epithelial cells and a direct immunomodulating effect of indomethacin may also be involved. This decrease in systemic tolerance to luminal antigen could be involved in the development of NSAID enteropathy.